[an error occurred while processing this directive] Guidant Implanted Defibrillators Drug Interactions
Guidant Implanted Defibrillators Drug Interactions

Guidant Implanted Defibrillators Drug Interactions

Free Case Review  FREE Case Review

Because Implantable Cardiac Defibrillators perform such vital functions, it is important to ensure that no external factors will cause a malfunction. Unfortunately, these devices are not perfect, and many doctors will often prescribe drugs that help reduce the occurrence of the strong electrical shock that ICDs are designed to perform. Even though these shocks are critical to restore proper heartbeat, the strong electric shocks are unpleasant to say the least, and many patients equate them to a punch or kick to the chest. The fear of never knowing when to expect one of these shocks creates anxiety and fear in ICD patients which significantly reduces their quality of life. Most prescription drugs cause little interaction with ICD therapy, with a few notable exceptions.

Doctors must exercise extreme caution in the medication they prescribe to patients with ICDs, because certain drugs and the machine can dangerously interact. A precise balance of Antiarrhythmic Drugs, or AADs, can help regulate the heartbeat and reduce the need for lifesaving defibrillation, but patients must be constantly monitored for potential side effects. The greatest drug interaction risk derives from the nature of patients to become too dependent on drugs to prevent fibrillation, rather than relying on their ICD. These drugs lower the tolerance of the body for defibrillation, resulting on increased device use, which in turn depletes the battery faster. For patients suffering from bradycardia, or slower than average heartbeat, AADs may further reduce heartbeat which overstresses the battery requirements of many ICDs. The occurrence of these side effects is usually remedied by reprogramming the device to compensate for the presence of antiarrhythmic drugs.

Even though most people suffer no side effects of AAD therapy, and depending on the drug used some patients have experienced such side effects as:

  • Pulmonary toxicity
  • Liver injury
  • Loss of vision
  • Thyroid abnormalities
  • Renal Function Impairment
  • Proarrhythmia

If you have suffered any of these side effects because AAD treatment, contact your doctor immediately. These drugs may cause dangerous interactions with your ICD, which may fail at any time.


Free Case Review
Fill out the following form or call 24 hours a day, 7 days a week for a Free Case Review.

[an error occurred while processing this directive]
Legal Information
Hip Recall

A Hip Recall for DePuy ASR Hip Implant and Lawsuit, injury on patients where a lawyer or attorney should be contacted for hip replacement procedure.

Hip Recall Lawyer

The recall means that additional tests monitoring may be necessary to ensure your hip implant is functioning proper and well.

Hip Recall Lawsuit

12 percent of people who got the device have had them removed by surgery and replaced by a different product.

DePuy Hip Recall

There is news that DePuy has stopped selling the devices

[an error occurred while processing this directive] Copyright © 2005 Resource 4 Guidant Recall | Sitemap | Bextra | For medical information about Guidant Defibrillator® contact your physician.